Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have sleep disorder. Taking medication for Anxiety,PTSD and GERD. Related?

I have been diagnosed with a sleep disorder . I spend 2% of my sleep time in REM and the rest in levels 1 and 2. I m not getting the deep sleep I need and, thus, am constantly fatigued. My doctor just put me on Modafinil to encourage my body to go into the deeper sleep. Instead, I find that I can t sleep at all. I also take 150-300 mgs of trazadone to put me to sleep, but it seems to no longer have any effect. I also take Prozac for depression, Clonazepam for anxiety and agoraphobia , Prazosin for PTSD, Erythrosin for digestion, and Omeprazol for GERD. Cab this combination be the cause of my insomnia?
Asked On : Mon, 18 Feb 2013
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hi there, thanks for asking. You have explained the situation very well. It seems that your sleep has been affected by combination of several things. As you mentioned Modafinil can bring insomnia for some people. Prozac can cause restless leg syndrome and/or periodic leg movements (such people have very little REM sleep and the rest is mostly in the stages I and II as you mentioned) and also can change the architecture of your sleep. Some people who have GERD are susceptible to some degrees of sleep apnea especially if they are obese or hypertensive. Another factor which is affecting your sleep is polypharmacy (taking five medications just for your brain). They may help you to focus well during the day and also have enough energy, but they will bring for you a hyper-arousal state which makes shutting down of your system difficult at night. If you change your life style (for example to lose some extra pounds if your are overweight) and also reconnect some social networks (many people with PTSD become isolated because of avoidance from stimulating environment) you will be able to decrease the doses of your medications and also you will have better breathing and less reflux at night. I wish you the best health.
Answered: Mon, 18 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor